MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0725
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that, the knife wire at the tip of the single use 3-lumen sphincterotome v had come off and was sticking out.The issue was found during preparation for use for an endoscopic sphincterotomy procedure.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.New information added to the following fields: h3, h4, h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned to olympus for inspection, and the customer's complaint/reportable malfunction was confirmed.Based on the results of the investigation the event concerning the knife wire was damaged; the broken portion of the knife wire was scorched and melted, so it can be determined that the device was energized.It is assumed that the knife wire broke because when the forceps table of the endoscope was raised, the knife wire at the part where the wire coating had torn came into contact with the tip of the endoscope.The event of the covering of the knife wire being peeled and dislodged: the break in the wire covering is thought to be caused by some kind of load being applied to the torn wire covering after the wire covering was torn, such as the load applied when the wire was removed from the endoscope, causing the wire covering to come off the knife wire.However, the circumstances under which this occurred could not be determined.However, the exact cause of the reported event could not be identified.The events can be detected and prevented in accordance with the following sections of the instructions for instructions for use: ¿since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the cutting wire is very short, the output is too high or activated while the cutting wire touches metal parts of the endoscope, or the cutting wire is tightened too strong.When the cutting wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the cutting wire will be pushed out toward the papilla or move sideways.If the cutting wire breaks off, stop the output immediately and pull the slider completely to retract the broken cutting wire into the tube.Then withdraw the sphincterotome from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct, and/or damage of the endoscope could result.¿ when inserting the instrument into the endoscope, be sure that the cutting wire is parallel to the tube.Otherwise, the metal part of the forceps elevator may contact the cutting wire and peel off the coating material.¿ do not activate output while tissue is in contact with the torn or damaged coated portion of the distal end.If output is activated while tissue is contacting the torn or damaged coated portion due to insertion into or withdrawal from an endoscope, leakage current, decreased output, and/or thermal injury could result.¿ if you feel the cutting is blunt, withdraw the device from the scope to examine if there is any peel off and tear at the coating portion.¿ be sure that the rear end of the cutting wire is extended from the distal end of the endoscope.Insufficient output or unintended tissue injury may occur in case the cutting wire contacts the forceps elevator.¿ olympus will continue to monitor the field performance for this device.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20378309
Report Number9614641-2024-01939
Device Sequence Number3889511
Product Code KNS
UDI-Device Identifier04953170380587
UDI-Public04953170380587
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V411M-0725
Device Lot Number44V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown